Lateiwish AM, Feher J, Baraczka K, Racz K, Glaz E.
Second Department of Medicine, Semmelweis University Medical School, Budapest, Hungary.
J Endocrinol Invest. 1992 Jan;15(1):49-51.
A 50-year-old man is described who had a 15-year history of Raynaud’s phenomenon with severe and frequent vasospastic attacks in his fingers and toes during the past years. Exacerbation of his digital symptoms, which started about 4 years ago, was accompanied by signs of thyroid deficiency, such as tiredness, memory impairment, decreased libido, constipation, dryness of skin and bradycardia. Hormonal evaluation revealed primary hypothyroidism and the patient began substitution therapy with L-thyroxine. After 2 months of treatment not only did he become euthyroid but the digital symptoms also disappeared. The patient may thus represent one of the very few cases whose thyroid replacement therapy proved to be highly effective in treating both hypothyroidism and Raynaud’s phenomenon.
Keywords: Remission of Raynaud’s phenomenon after L-thyroxine therapy in a patient with hypothyroidism